Skip to main content

Bivariate Limit Theorems for Record Values Based on Random Sample Sizes

Abstract

In this paper, the class of limit distribution functions (df’s) of the joint upper record values with random sample size is fully characterized. Necessary and sufficient conditions, as well as the domains of attraction of the limit df’s are obtained. As an application of this result, the sufficient conditions for the weak convergence of the random of record quasi-ranges, record quasi-midranges, record extremal quasi-quotients and record extremal quasi-products are obtained. Moreover, the classes of the non-degenerate limit df’s of these statistics are derived.

This is a preview of subscription content, access via your institution.

References

  • Ahsanullah, M. (1995). Record Statistics. Nova science publishers, Inc. 6.

  • Arnold, B. C., Balakrishnan, N. and Nagaraja, H. N. (1998). Records. Wiley, New York.

    Book  Google Scholar 

  • Barakat, H. M. (2007). Measuring the asymptotic dependence between generalized order statistics. J. Statist. Theory App. (JSTA).6, 2, 106–117.

    MathSciNet  Google Scholar 

  • Barakat, H. M. (2012). Asymptotic behavior of the record value sequence. J. Korean Statist. Soc41, 369–374.

    MathSciNet  Article  Google Scholar 

  • Barakat, H. M. and ABD Elgawad, M. A. (2017a). Asymptotic behavior of the joint record values, with applications. Statist. Probab. Lett.124, 13–21.

    MathSciNet  Article  Google Scholar 

  • Barakat, H. M., ABD Elgawad, M. A. and Yan, T. (2017b). Asymptotic behavior of record values with random indices. ProbStat. Forum10, 16–22.

    MATH  Google Scholar 

  • Barlevy, G. and Nagaraja, H. N. (2006). Characterizations in a random record model with a nonidentically distributed initial record. J. Appl. Probab.43, 1119–1136.

    MathSciNet  Article  Google Scholar 

  • Feller, W. (1979). An Introduction to Probability Theory and its Applications. Vol. 2, John Wiley & Sons. Inc. (Wiley Eastern University Edition).

  • Galambos, J. (1987). The Asymptotic Theory of Extreme Order Statistics, 2nd edn. FL, Krieger.

    MATH  Google Scholar 

  • Resnick, S. I. (1973). Limit laws for record values. Stochastic Process. Appl.1, 67–82.

    MathSciNet  Article  Google Scholar 

  • Silvestrov, D.S. (2004). Limit Theorems for Randomly Stopped Stochastic Processes. Springer, Berlin.

    Book  Google Scholar 

  • Tata, M. N. (1969). On outstanding values in a sequence of random variables. Z. Wahrscheinlichkeitstheor. Verw. Geb12, 9–20.

    MathSciNet  Article  Google Scholar 

  • Yang, M. C. K. (1975). On the distribution of the inter-record times in an increasing population. J. Appl. Probab.12, 148–154.

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgments

The authors are grateful to the Editor-in-Chief, Professor Dipak K. Dey, and the referees for suggestions and comments that improved the presentation substantially.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to M. A. Abd Elgawad.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Elgawad, M.A.A., Barakat, H.M. & Yan, T. Bivariate Limit Theorems for Record Values Based on Random Sample Sizes. Sankhya A 82, 50–67 (2020). https://doi.org/10.1007/s13171-019-00167-2

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s13171-019-00167-2

Keywords and phrases.

  • Weak convergence
  • Random sample size
  • Joint record values
  • Record functions

AMS (2000) subject classification.

  • Primary 60F05
  • 62E20
  • Secondary 62E15